Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Thyroid, memory loss, constipation, difficulty speaking, migraine. Treatment ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
AGE : 42
HEIGHT : 4'11''
WEIGHT : 68 Kgs
I have been detected for Problem in the Thyroid in Dec '10. TS was was found 34. So I consulted a doctor in Hyd. They prescribed Thyronom 100 and Topomac as I had severe migrain problem too. For 1 month I was better and then I started losing concentration, there was loss of memory, there was difficulty is talking also. After consulting the same doctor, Topomac was stopped. This made my memory better and ability to talk became better. In may, Constipation became extremely severe. Even with 5-6 kinds of laxative I was not having motion for 7-8 days. Then again I consulted a doctor in Jamshedpur. I got tests done. It was found that TS had come down to 0.21 and T4, 13.60. So the doctor advised me to take Thyronom 50 instead of 100. After ths body weakness, pain, migrain, constipation, body swelling, all became severe. Weight also started increasing. I am sick with the above problems 10 hours a day, 5 days a week.
We are planning to go to Vellore for a thorough diagnosis. But as my husband will be accompanying me, we cannot be there for more than a week. Can all the tests be completed and diagnosis done in that period ? We would also like to have guidance on which doctor is to be consulted.

In the last 5 days, as I was feeling extremely weak, I was finding it difficult to walk, or stand or talk for a long period, I started taking food supplements like Nutralite Amway, of which I am taking Calcium, Vitamin B, Salmon Omega, Nutralite Daily.
Posted Mon, 23 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Kiran Kumar 1 hour later

Yo have two main problems
1. Hypothyroidism for which you are taking Thyronorm
2. Migrane for which you were on Topamac and now take vasograin and nise.

Your symptoms of body weakness, pain, migraine, constipation, body swelling can be related to hypothyroidism. However, your TSH is 0.21 and with in normal limits.
With your weight, you will require near about 75 mcgs of thyronorm/day which may be modified as per the TSH levels. Follow up with your doctor regularly to make the necessary dose changes.

Its good idea to get yourself evaluated in detail to find out if there is any other cause for your symptoms.

"One week is sufficient to get a complete evaluation done".

I would recommend that you must consult a physician as well as endocrinologist.

I do not know of personal referrence at CMC vellore. But, if you are planning to go to CMC vellore, then, you can consult any endocrinologist or physician - they would be good.

I still believe that you must get a complete health check up done as hypothyroidism per say does not cause such severe symptoms. So good that you are getting a complete evaluation.

Hope this answers your query. I will be available for follow up should you have more doubts.

Take Care

Dr Kiran

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor